Illinois, 2008Tornado and Flash Flooding in Illinois, June 6, 2008
June 6, 2008 · NWS ILX · 19 events in 8 counties and zones
An area of strong to severe thunderstorms with very heavy rain moved across east central Illinois during the afternoon and evening hours of the 6th. Several storms produced wind damage and one storm produced a tornado that passed through the town of Lerna in Coles County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of strong to severe thunderstorms with very heavy rain moved across east central Illinois during the afternoon and evening hours of the 6th. Several storms produced wind damage and one storm produced a tornado that passed through the town of Lerna in Coles County. Widespread flooding occurred in the wake of the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 6, 1:50 PM CST, 1 hour earlier.
Area forecast discussion, Jun 6, 1:50 PM CST, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT FRI JUN 6 2008
.DISCUSSION...
ISSUED 215 PM CDT FRI JUN 6 2008
PROFILERS SHOWING A GRDL WEAKENING OF WIND FIELDS ACRS THE
MIDWEST THIS AFTN AND THIS TREND IS EXPECTED TO CONTINUE INTO THIS
EVENING. STRONGEST WINDS MIXED TO THE SFC DURING THE LATE MRNG AND
EARLY AFTN HOURS WITH THE STRONGER WINDS FIELDS NOW ABOVE 4000
FEET. WL TAKE ANOTHER LOOK AT THE FCST SOUNDINGS AND PROFILERS IN
A COUPLE OF HOURS...BUT IF CURRENT TRENDS CONTINUE...WL CANCEL THE
WIND ADVSY AT ZONE ISSUANCE TIME.
...HAVE DECIDED TO HOLD ONTO THE WIND ADVSY UNTIL THE EXPIRATION TIME
OF 600 PM CDT THIS EVENING...STILL SEEING WIND GUSTS APPROACH 50 MPH
ACROSS THE NORTH AND WEST THIS AFTN...
SHORT TERM...TONIGHT THROUGH MONDAY
MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THUNDERSTORM
CHANCES TNT AND OVER THE WEEKEND ALONG WITH TEMPS. SHORTWAVE
ENERGY PUSHING OUT OF SW MO WL INTERACT WITH A WEAKENING FRONTAL
BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS ACRS PARTS OF THE
AREA THRU THE EVENING HOURS. STORMS DURING THEIR INITIAL STAGES
OF DEVELOPMENT COULD EXHIBIT STRONG LOW LVL ROTATION AND PSBLY
PRODUCE A TORNADO. UNIDIRECTIONAL WIND FIELDS SUGGEST MORE LINEAR
TYPE STORMS EARLY THIS EVENING WITH A STRAIGHT LINE WIND THREAT.
LATER THIS EVENING AND OVERNIGHT...CONCERN SHIFTS MORE TWDS A
HEAVY RAIN THREAT ACRS OUR SOUTHEAST. MORE FAVORABLE LOW LVL
CONVERGENCE AND THETA-E ADVECTION AND NOSE OF 50KT LOW LVL JET
CNTRD ACRS MO INTO SRN IL...MORE ALONG AND SOUTH OF I-72 OVERNIGHT
SO WL CARRY A LITTLE HIGHER POPS THERE.
UPPER LEVEL HEIGHTS ARE FORECAST TO BUILD ACRS THE OHIO VALLEY
STARTING ON SATURDAY WITH ANY OVERNIGHT CONVECTION LIFTING
NORTHEAST AND THEN DIMINISHING AS IT ENCOUNTERS WARMING TEMPS
ALOFT. WL CARRY LOW CHANCE POPS DURING THE DAY AS ANY REMNANT
OUTFLOWS FROM OVERNIGHT CONVECTION COULD IGNITE ADDL STORMS DURING
THE DAY. GFS AND WRF MODELS SUGGEST MODERATE TO EXTREME INSTABILITY
ACRS NE IOWA...NRN IL AND SRN WISCONSIN SAT AFTN AND EVENING AS
THE NEXT SHORTWAVE HEADS NE THRU THE UPPER GREAT LAKES. THIS
SHOULD DRAG A WEAK COLD FRONT SOUTHEAST INTO NE IOWA AND SOUTH
CNTRL WISCONSIN BY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP
ALONG AND EAST OF THE FRONTAL BOUNDARY SAT AFTN AND EVENING AND
THEN TRACK NE...STAYING TO OUR NORTH. WL KEEP POPS LOW SATURDAY
NIGHT AS CONVECTION IS EXPECTED TO REMAIN TO OUR NORTH OVERNIGHT.
VERY WARM AND HUMID CONDITIONS EXPECTED ON SUNDAY AS THE UPPER
LEVEL RIDGING HOLDS OVR THE MIDWEST. CONVECTION WILL CONTINUE TO
FIRE TO OUR NW ON SUNDAY INTO SUNDAY NIGHT WITH A GRDL SHIFT SE
INTO OUR FAR NW COUNTIES WHERE THE CURRENT LOW CHANCE POPS LOOK
REASONABLE LATE SUNDAY. BASED ON THE CURRENT GFS AND ECMWF MODELS
OUR BEST THREAT FOR SCATTERED THUNDERSTORMS WILL BE MOVING IN LATE
SUNDAY NIGHT INTO MONDAY AS THE FRONTAL BOUNDARY SHIFTS SE INTO
THE LOWER MIDWEST.
LONG TERM...TUESDAY THROUGH FRIDAY
ACTIVE WEATHER PATTERN TO PREVAIL ACRS MIDWEST DURING THIS PERIOD
AS SEVERAL RATHER STRONG SHORTWAVES FOR THE MIDDLE OF JUNE WL
AFFECT THE FCST AREA TUESDAY MRNG AND AGAIN LATE FRIDAY. CONVECTION
CHANCES WILL REMAIN ACRS THE AREA AT LEAST THRU TUE MRNG BEFORE
UPPER LEVEL RIDGING BUILDS BACK OVR THE MIDWEST FOR A BRIEF TIME.
NEXT SHORTWAVE WL PUSH INTO THE NW PORTION OF THE COUNTRY HELPING
TO BUILD HEIGHTS ACRS OUR AREA FOR MIDWEEK. NEXT FRONTAL BOUNDARY
IS EXPECTED TO AFFECT THE AREA LATE THU INTO FRIDAY...BUT CONTINUE
TO SEE SOME TIMING DIFFERENCES WITH THIS PARTICULAR SHORTWAVE
LATE IN THE PERIOD SO WL KEEP THE POPS IN THE 20-30 RANGE FOR NOW.
SMITH
&&
.AVIATION...
ISSUED 1252 PM CDT FRI JUN 6 2008
HAVE TEMPO GROUPS OF THUNDERSTORMS IN CENTRAL IL TAF SITES THIS
AFTERNOON AND AGAIN LATE TONIGHT INTO MID SAT MORNING. FIRST ROUND
OF STORMS DUE TO OUTFLOW BOUNDARY MOVING EASTWARD FROM THE IL
RIVER/I-55 TOWARD THE IN/IL BORDER BY 00Z. VSBYS COULD BE
RESTRICTED TO 1 TO 2 MILES IN HEAVY RAIN WITH CEILINGS DOWN TO 2500
FT. WINDY WITH SSW WINDS 20 TO 27 KTS AND GUSTS OF 30 TO 38 KTS.
MODELS SHOWING ANOTHER AREA OF CONVECTION LIFTING NE ACROSS
CENTRAL IL BETWEEN 09Z-15Z THEN INTO NORTHERN IL BY SAT AFTERNOON.
SOUTH WINDS DIMINISH TO 13 TO 15 KTS TONIGHT THEN SSW GUSTS OF 20
TO 25 KTS AFTER 13Z SAT.
HUETTL
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ILZ027>031-
036>038-040>057-061>063-066>068-071>073.
&&
Hazardous weather outlook, Jun 6, 1:21 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CDT FRI JUN 6 2008
ILZ027>031-036-037-040-041-071100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
221 PM CDT FRI JUN 6 2008
...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON.
SOME STORMS COULD BE SEVERE FROM I-55 EAST...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT. WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON WITH
SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT
THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT
THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS
LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT
THAT SEVERE WEATHER BECOMES MORE LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ILZ038-042-043-047>053-071100-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON-
SCOTT-
221 PM CDT FRI JUN 6 2008
...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON.
SEVERE WEATHER WILL ALSO BE POSSIBLE WITH THIS ACTIVITY FROM I-55
EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADO WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS
AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF
35 TO 45 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT
THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT
THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS
LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT
THAT SEVERE WEATHER BECOMES MORE LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM.
ILZ044>046-054>057-061>063-066>068-071>073-071100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
221 PM CDT FRI JUN 6 2008
...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE INTO EASTERN ILLINOIS
DURING THIS AFTERNOON AND THROUGH EARLY EVENING. SOME SEVERE
STORMS WILL BE POSSIBLE FROM I-55 EAST...WITH THE PRIMARY SEVERE
THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON
WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH.
THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATE TONIGHT INTO THE
EARLY SATURDAY MORNING. THE THREAT FOR SEVERE WEATHER WITH THIS
ACTIVITY WILL BE LOW...HOWEVER HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS.
RIVER FLOODING IS EXPECTED ALONG THE SANGAMON RIVER DOWNSTREAM FROM
MONTICELLO...AND ALSO ALONG THE WABASH RIVER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT AND
TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS
TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER
PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE
WEATHER BECOMES MORE LIKELY.
RIVER LEVELS ALONG THE SANGAMON RIVER ARE EXPECTED TO SLOWLY FALL.
HOWEVER...RIVER FLOODING WILL BE POSSIBLE FURTHER SOUTH ALONG THE
EMBARRAS AND WABASH RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM.
KH
Event by event
11 thunderstorm wind, 7 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Shelby
- When
- June 6, 2:50 PM CST to 3:18 PM CST
- Where
- Shelby County, Herrick to Trowbridge
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 39.220, -88.980
Numerous trees and power lines were blown down from Herrick, to Stewardson, to Trowbridge.
Thunderstorm Wind, Effingham
- When
- June 6, 3:10 PM CST
- Where
- Effingham County, Shumway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 39.180, -88.650
A semi trailer was blown over on Route 33.
Thunderstorm Wind, Cumberland
- When
- June 6, 3:20 PM CST
- Where
- Cumberland County, Neoga
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Mesonet
- Coordinates
- 39.320, -88.450
Numerous trees and power lines were blown down. In addition, a semi trailer was blown over on Interstate 57.
Tornado, Coles
- When
- June 6, 3:20 PM CST to 3:27 PM CST
- Where
- Coles County, 2.54 mi NNE of Trilla to 1.88 mi ENE of Lerna
- Rating
- EF1
- Path length
- 5 mi
- Path width
- 200 yd
- Property damage
- $275,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.404, -88.333
The tornado formed in an open field 2.5 miles west southwest of Lerna, and was moving to the east northeast around 45 MPH. The tornado damaged a barn and blew down several trees southwest of Lerna. As the tornado moved through Lerna, it caused roof, window and siding damage to 9 homes, and roof damage to a school. Numerous trees were also blown down in Lerna. The tornado continued across open fields and forested areas before it dissipated 2.5 miles east northeast of Lerna. The tornado was rated EF1 with highest estimated winds of 95 MPH.
Thunderstorm Wind, Coles
- When
- June 6, 3:23 PM CST
- Where
- Coles County, 2 mi S of Mattoon to Mattoon
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 39.451, -88.370
Widespread tree and power line damage occurred in and around Mattoon. In addition, several buildings in town sustained roof damage, a cinder block wall partly collapsed at a tire dealership, and numerous vehicles were damaged at a car dealership by flying debris.
Thunderstorm Wind, Effingham
- When
- June 6, 3:25 PM CST
- Where
- Effingham County, 1.07 mi W of Effingham
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 39.120, -88.550
A large tree was blown down.
Thunderstorm Wind, Coles
- When
- June 6, 3:26 PM CST
- Where
- Coles County, 1.6 mi E of Lerna
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 39.420, -88.250
A mobile home was destroyed.
Thunderstorm Wind, Coles
- When
- June 6, 3:36 PM CST to 3:40 PM CST
- Where
- Coles County, Charleston to 7 mi S of Charleston
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 39.480, -88.180
Numerous trees and power lines were blown down.
Thunderstorm Wind, Coles
- When
- June 6, 3:45 PM CST
- Where
- Coles County, Oakland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 39.650, -88.030
Numerous trees, tree limbs, and power lines were blown down.
Thunderstorm Wind, Edgar
- When
- June 6, 3:54 PM CST to 4:00 PM CST
- Where
- Edgar County, 2 mi N of Kansas to Paris
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Mesonet
- Coordinates
- 39.579, -87.930
Numerous trees and power lines were blown down. A semi trailer was blown over north of Kansas.
Thunderstorm Wind, Clark
- When
- June 6, 4:01 PM CST
- Where
- Clark County, 0.69 mi N of Westfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 39.460, -88.000
Several tree limbs and power lines were blown down.
Thunderstorm Wind, Effingham
- When
- June 6, 4:35 PM CST
- Where
- Effingham County, 1.07 mi W of Effingham
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 39.120, -88.550
Numerous trees and tree limbs were blown down. One large tree fell onto a house causing minor damage.
Flash Flood, Effingham
- When
- June 6, 5:30 PM CST to 11:30 PM CST
- Where
- Effingham County, 3.35 mi WNW of Effingham to 1.96 mi NW of Effingham Co Mem Arp
- Cause
- Heavy Rain
- Property damage
- $45,000
- Reported by
- Newspaper
- Coordinates
- 39.142, -88.585
Multiple roads flooded out in Effingham. Four people were rescued from stranded vehicles within the city.
Flash Flood, Effingham
- When
- June 6, 5:30 PM CST to 11:30 PM CST
- Where
- Effingham County, 1.52 mi WNW of Teutopolis to 1.19 mi WSW of Teutopolis
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 39.138, -88.497
Three submerged vehicles on St. Francis Road, with one water rescue being performed.
Flash Flood, Effingham
- When
- June 6, 5:30 PM CST to 11:30 PM CST
- Where
- Effingham County, 1.82 mi WNW of Dieterich to 0.97 mi SW of Dieterich
- Cause
- Heavy Rain
- Property damage
- $60,000
- Reported by
- Newspaper
- Coordinates
- 39.077, -88.403
Several evacuations due to high water in the town of Dieterich. Six to eight houses experienced damage with approximately one foot of water in the basements.
Flash Flood, Jasper
- When
- June 6, 6:30 PM CST to 11:00 PM CST
- Where
- Jasper County, 0.49 mi NW of Island Grove to 2.93 mi ESE of Yale
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 39.106, -88.336
Portions of IL Route 33 closed due to high water. Multiple basements flooded and some bridges washed out around Jasper County.
Flash Flood, Crawford
- When
- June 6, 7:00 PM CST to 10:45 PM CST
- Where
- Crawford County, 0.73 mi W of West York to 0.47 mi SSW of West York
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 39.168, -87.694
IL Route 1 was closed just south of West York because a large section of pavement had washed out at Raccoon Creek.
Flash Flood, Clark
- When
- June 6, 7:00 PM CST to 10:45 PM CST
- Where
- Clark County, 3.42 mi NW of Casey Muni Arpt to 3.1 mi SE of Cleone
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.332, -88.049
Multiple roads closed due to high water near Casey and Martinsville, including I-70.
Flash Flood, Cumberland
- When
- June 6, 7:48 PM CST to 11:45 PM CST
- Where
- Cumberland County, 1.96 mi E of Toledo to 0.56 mi S of Maple Pt
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 39.272, -88.213
Multiple roads closed due to high water flowing over them, including IL Route 121 near Greenup. Two mudslides occurred north of Greenup. A vehicle was found submerged at the Cumberland County Fairgrounds. At least 2 bridges and multiple roads suffered damage from the flooding in Greenup.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Indiana, June 6 to 7, 20083 deaths · $285 million · 51 events
- Tornadoes and Damaging Wind in Minnesota, June 6, 20082 injured · $12 million · EF3 · 10 events
- Strong Wind in Wisconsin, June 6, 20081 death · $20,000 · 2 events
- Hail and Damaging Winds in Indiana, June 6, 20084 injured · $347,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Michigan, June 6, 20082 injured · $214,000 · 1 in hail · 26 events
- Flash Flooding in Minnesota, June 6, 2008$900,000 · 2 events
- Hail and Damaging Winds in Michigan, June 6, 2008$185,000 · 1.75 in hail · 34 events
- Flash Flooding in South Dakota, June 6 to 7, 2008$500,000 · 2 events
- Tornado and Hail in Wisconsin, June 6, 2008$155,000 · EF0 · 21 events
- Flash Flood and Flood in Illinois, June 6 to 15, 2008$340,000 · 2 events
- Strong Wind in Washington, June 6 to 9, 2008$250,000 · 7 events
- Tornado and Hail in Michigan, June 6, 2008$190,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114055, 114056, 114057, 114068, 114058, 114059, 114060, 114061, 114067, 114062, 114064, 114065, 120106, 120109, 120112, 120104, 120126, 120131, 120135.